Alert archive / North Carolina / Gale Warnings in 2014
Gale Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Jan 28, 2014, 7:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 7:00 AM EST (12:00 UTC)
- Expired
- Jan 28, 2014, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
501 WHUS72 KMHX 281200 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 700 AM EST TUE JAN 28 2014 ...STRONG WINDS AND BUILDING SEAS EXPECTED TODAY AND TONIGHT... .STRONG NORTH WINDS IN THE WAKE OF AN ARCTIC COLD FRONT WILL CONTINUE TODAY INTO TONIGHT AS LOW PRESSURE MOVES OFF THE CAROLINA COAST. ELEVATED SEAS WILL LIKELY PERSIST INTO THURSDAY. AMZ130-135-150-152-154-282130- /O.UPG.KMHX.SC.Y.0011.000000T0000Z-140129T0000Z/ /O.NEW.KMHX.GL.W.0007.140128T1200Z-140129T0000Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 700 AM EST TUE JAN 28 2014 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 12 FEET. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-282130- /O.CON.KMHX.SC.Y.0011.000000T0000Z-140130T1800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 700 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-282130- /O.CON.KMHX.SC.Y.0011.000000T0000Z-140130T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 700 AM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
598 WHUS72 KMHX 282043 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 PM EST TUE JAN 28 2014 ...STRONG WINDS AND LARGE SEAS EXPECTED INTO WEDNESDAY... .GUSTY NORTH WINDS WILL CONTINUE TONIGHT INTO WEDNESDAY AS LOW PRESSURE DEVELOPS OFF THE COAST TONIGHT AND LIFTS NORTHEAST WEDNESDAY. ELEVATED SEAS WILL LIKELY PERSIST INTO THURSDAY. AMZ130-290945- /O.CAN.KMHX.GL.W.0007.000000T0000Z-140129T0000Z/ /O.EXB.KMHX.SC.Y.0011.000000T0000Z-140129T1200Z/ ALBEMARLE SOUND- 343 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-290945- /O.CAN.KMHX.GL.W.0007.000000T0000Z-140129T0000Z/ /O.EXB.KMHX.SC.Y.0011.000000T0000Z-140130T1200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 343 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-152-154-290000- /O.CON.KMHX.GL.W.0007.000000T0000Z-140129T0000Z/ PAMLICO SOUND-S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 343 PM EST TUE JAN 28 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 25 TO 35 KT WITH FREQUENT GUSTS TO 35 KT THIS EVENING. * SEAS...7 TO 10 FEET. * WAVES...3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-290945- /O.EXT.KMHX.SC.Y.0011.000000T0000Z-140130T1400Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 343 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THURSDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-290945- /O.CON.KMHX.SC.Y.0011.000000T0000Z-140130T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 343 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
285 WHUS72 KMHX 290025 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 725 PM EST TUE JAN 28 2014 ...STRONG WINDS AND LARGE SEAS EXPECTED INTO WEDNESDAY... .GUSTY NORTH WINDS WILL CONTINUE TONIGHT INTO WEDNESDAY AS LOW PRESSURE DEVELOPS OFF THE COAST TONIGHT AND LIFTS NORTHEAST WEDNESDAY. ELEVATED SEAS WILL LIKELY PERSIST INTO THURSDAY. AMZ152-154-291230- /O.EXP.KMHX.GL.W.0007.000000T0000Z-140129T0000Z/ /O.EXB.KMHX.SC.Y.0011.000000T0000Z-140130T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 725 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THURSDAY. * WINDS...NORTH 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-291230- /O.EXP.KMHX.GL.W.0007.000000T0000Z-140129T0000Z/ /O.EXB.KMHX.SC.Y.0011.000000T0000Z-140129T2100Z/ PAMLICO SOUND- 725 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WINDS...NORTH 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-291200- /O.CON.KMHX.SC.Y.0011.000000T0000Z-140129T1200Z/ ALBEMARLE SOUND- 725 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-291230- /O.CON.KMHX.SC.Y.0011.000000T0000Z-140130T1200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 725 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-291230- /O.CON.KMHX.SC.Y.0011.000000T0000Z-140130T1400Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 725 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... * WINDS...NORTH 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-291230- /O.CON.KMHX.SC.Y.0011.000000T0000Z-140130T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 725 PM EST TUE JAN 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... * WINDS...NORTH 20 TO 30 KT WITH OCCASIONAL GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 28, 6:47 AM EST, 13 minutes earlier.
Area forecast discussion, Jan 28, 6:47 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
647 AM EST TUE JAN 28 2014
.SYNOPSIS...
A STRONG ARCTIC COLD FRONT WILL CONTINUE MOVING SOUTH OF THE
AREA TODAY. THE FRONT WILL STALL OFFSHORE WITH LOW PRESSURE
DEVELOPING ALONG IT AND MOVING NORTHEAST INTO WEDNESDAY.
COLD HIGH PRESSURE WILL BE OVER THE AREA THURSDAY AND MOVE
SOUTHEAST FRIDAY. ANOTHER COLD FRONT WILL CROSS THE REGION
LATE SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 645 AM TUESDAY...NO MAJOR CHANGES TO THE FORECAST AS WINTER
STORM GETS IT ACT TOGETHER. SEEING SOME RETURNS ON RADAR OFFSHORE
BUT WITH VERY DRY SUBCLOUD LAYER...IT WILL TAKE SOME TIME FOR ANY
PRECIPITATION TO REACH THE GROUND AND STILL DO NOT EXPECT MUCH IN
THE WAY OF PRECIPITATION UNTIL AT LEAST MID TO LATE MORNING OVER
MOST AREAS. GOOD CONSENSUS AMONGST THE GFS/NAM/CEM AND HPC
GUIDANCE SHOWING THE HEAVIEST BAND OF SNOW SETTING UP ALONG OVER
OUR FAR NORTHWEST AND NORTHERN COUNTIES FROM GREENE...PITT AND
MARTIN COUNTIES EAST TO THE NORTHERN OUTER BANKS. THE NEW 06Z ALSO
SHOWS A PERSISTENT BAND OF DEEPER OMEGA OVER THIS REGION AND HAVE
RAISED ACCUMULATIONS OVER THIS REGION TO 6 TO 10 INCHES. FORECAST
A BIT MORE COMPLICATED FURTHER TO THE SOUTHEAST. GFS/NAM...AND TO
A LESSER EXTENT...EVEN THE COLDER ECMWF SHOWING A WARM NOSE
DEVELOPING DURING THIS AFTERNOON INTO TONIGHT. THIS WOULD LEAD TO
PERIODS OF SLEET AND PERHAPS FREEZING RAIN...ESPECIALLY NEAR THE
COAST TODAY INTO TONIGHT. FORECAST MODEL SOUNDINGS ALSO SUPPORT AT
LEAST A SNOW/SLEET MIX TO THE HIGHWAY 17 CORRIDOR TODAY INTO EARLY
TONIGHT. AM CONCERNED THAT THE ONSLOW/CARTERET COUNTY COASTLINE
COULD SEE A SUBSTANTIAL AMOUNT OF ICE WITH MOSTLY SLEET AND SOME
FREEZING RAIN THROUGH THE DAY. WITH THE COLD ARCTIC AIRMASS
BECOMING ENTRENCHED ACROSS THE REGION...TEMPERATURES WILL CHANGE
LITTLE TODAY...REMAINING IN THE MID TO UPPER 20S TO LOW 30S AT
BEST TODAY. SLIGHTLY RAISED THE ICE ACCUMULATION FOR THE COASTAL
COUNTIES FOR TODAY TO ACCOUNT FOR THIS POSSIBILITY. DO HAVE SOME
CONCERN WITH THE VERY LOW DEWPOINTS ADVECTING INTO THE REGION
(SINGLE DIGITS IN SOME LOCATIONS). THIS COULD ENHANCE EVAPORATIVE
PROCESSES AND LEAD TO MORE SNOW THAN SLEET AND THUS RAISE THE
ACCUMULATIONS NEAR THE COAST. FOR NOW...HAVE 6 TO 10 INCHES ACROSS
THE NORTHWEST AND NORTHERN COUNTIES...4 TO 8 INCHES ACROSS THE
HIGHWAY 17 CORRIDOR AND CENTRAL COUNTIES AND 2 TO 4 INCHES NEAR
THE COAST. HAVE ALSO ADDED A WIND ADVISORY FOR THE OUTER BANKS
GIVEN GUSTY NORTH WINDS AT 25 TO 35 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 4 AM TUESDAY...FORECAST MODEL SOUNDINGS INDICATE THAT THE
WARM NOSE ALOFT SHOULD ERODE AWAY BETWEEN 06Z AND 12Z AND ALL
PRECIPITATION WOULD CHANGE TO SNOW ACROSS THE AREA. QPF FORECASTS
WOULD SUPPORT AT LEAST A COUPLE OF INCHES OF SNOW ALONG THE
SOUTHERN COAST AND OUTER BANKS AS THE SYSTEM EXITS. SOME HEAVY
BANDS OF SNOW ARE LIKELY EARLY IN THE EVENING OVER THE NORTHERN
COUNTIES. ELSEWHERE...SNOW TAPERS OFF FROM WEST TO EAST THROUGH
THE LATE NIGHT HOURS. OVERNIGHT LOWS WILL RANGE FROM 15 TO 25 OVER
LAND AND AROUND 30 OVER THE OUTER BANKS. POPS WILL BE IN THE
CATEGORICAL RANGE EARLY IN THE DAY BEFORE DIMINISHING TOWARD
MORNING. EXPECT ROADWAYS TO BE QUITE HAZARDOUS BY TONIGHT...GIVEN
THE PRECIPITATION AND COLD TEMPERATURES.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 4 AM TUE...LONG TERM PERIOD WILL START OUT VERY COLD... THEN
SLOWLY MODERATING INTO THE WEEKEND TOWARDS CLIMO. CHANCES FOR RAIN
SHOWERS ARRIVE BY LATE THIS WEEKEND AS A COLD FRONT AND LOW PRESSURE
AREA AFFECTS THE REGION.
FOR WEDNESDAY...SNOW WILL RAPIDLY COME TO AN END FROM WEST TO EAST
AS COLD AND DRY HIGH PRES WORKS ITS WAY INTO THE AREA. COULD PICK UP
ANOTHER INCH OR SO OF SNOW FOR EASTERN AREAS OF THE FA MAINLY EAST
OF A MANTEO TO SWANSBORO LINE. IT WILL BE A COLD AND BLUSTERY DAY AS
LOW LEVEL THICKNESSES AND MOS GUID IN AGREEMENT WITH HIGHS IN THE
UPPER 20S TO NEAR 30. THESE SUB FREEZING HIGHS WILL KEEP ROAD
CONDITIONS VERY TREACHEROUS THROUGHOUT EASTERN NC AS VERY LITTLE IN
THE WAY OF MELTING WILL OCCUR.
WEDNESDAY NIGHT...ARCTIC HIGH PRES SETTLES OVER THE AREA WITH VERY
COLD TEMPERATURES EXPECTED. WITH A SNOW PACK IN PLACE ACROSS PARTS
OF E NC...LOWS WILL DROP INTO THE UPPER SINGLE DIGITS WITH VERY POOR
ROAD CONDITIONS PERSISTING.
THURSDAY...TEMPERATURES WILL FINALLY CLIMB ABOVE FREEZING. HIGHS
WILL REACH THE MID/UPR 30S WITH MOSTLY SUNNY SKIES. WITH AID OF THE
SUN AND DRY AIR MASS...MELTING OF SNOW AND ICE WILL OCCUR.
HOWEVER...TEMPS EXPECTED TO DROP WELL BELOW FREEZING ONCE AGAIN
THURSDAY NIGHT...AND BLACK ICE WILL BE A CONCERN AS WATER REFREEZES
ON UNTREATED ROADWAYS.
FURTHER WARMING AND SNOW MELT EXPECTED ON FRIDAY AS TEMPERATURES TOP
OUT IN THE MID/UPR 40S PER SOUTHWEST WINDS AS HIGH EASES OFF SHORE.
FRIDAY NIGHT LOWS EXPECTED TO DROP BACK TO AROUND FREEZING INLAND
WITH MID/UPR 30S COAST.
SATURDAY SHOULD WARM TO ABOVE CLIMO WITH READINGS NEARING 60 FOR
MANY AREAS AS SW GRADIENT INCREASES AHEAD OF APPROACHING COLD FRONT.
BACK DOOR COLD FRONT LOOKS TO PASS THROUGH BY SUN...WITH POTENTIAL
OVERRUNNING SITUATION DEVELOPING WITH WIDESPREAD LOW CLOUDS AND
SHOWERS. TEMPS WILL DROP BACK INTO THE 50S FOR SUNDAY AND CONTINUE
ON THE COOL SIDE INTO MONDAY WITH CONTINUED NORTHERLY FLOW.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 645 AM TUESDAY...WIDESPREAD HIGH CLOUDINESS CONTINUES TO
STREAM INTO THE REGION. PRECIPITATION SHOULD GRADUALLY DEVELOP FROM
SOUTHEAST TO NORTHWEST DURING THE DAY ON TUESDAY AS THE LOW-LEVELS
SLOWLY BECOME SATURATED. THINK PRECIP WILL BEGIN AS FREEZING RAIN/SLEET
AT KOAJ...KEWN AND KISO BEFORE CHANGING TO SNOW LATER THIS
EVENING/TONIGHT...WHILE KPGV WILL LIKELY STAY MOSTLY SNOW. MVFR
CONDITIONS INITIALLY AS THE LIGHT PRECIP DEVELOPS THRU THRU MIDDAY
THEN EXPECT WIDESPREAD IFR AS THE PRECIP BECOMES HEAVIER DURING
THE AFTERNOON AND CONTINUES THROUGH TONIGHT.
LONG TERM /WEDNESDAY THROUGH SAT/...
AS OF 4 AM TUE...WEDNESDAY WILL FEATURE RAPIDLY IMPROVING CONDITIONS
AT THE TERMINALS AS SNOW ENDS FROM WEST TO EAST ACROSS THE AREA. BY
LATE MORNING...MOSTLY SUNNY SKIES SHOULD BE EXPERIENCED WITH HIGH
PRES BUILDING INTO THE AREA FROM THE WEST. NORTH WINDS WILL DIMINISH
AS WELL IN THE 10 TO 15 KT RANGE. CALM WINDS WED NIGHT INTO THUR
NIGHT AS HIGH PRES OVERHEAD WITH CLEAR SKIES. CHANCES FOR SHOWERS
LATER THIS WEEKEND AS A COLD FRONT AND LOW PRES AREA APPROACH
EASTERN NC.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 645 AM TUESDAY...BASED ON OBSERVATIONS OVER THE CENTRAL AND
NORTHERN WATERS AND SOUNDS SHOWING FREQUENT GUSTS NEAR GALE
FORCE...HAVE OPTED TO ISSUE A GALE WARNING FOR THE SOUNDS AND
WATERS NORTH OF OCRACOKE THROUGH THIS EVENING. GUSTY NORTH WINDS
CONTINUE BEHIND ARCTIC COLD FRONT THIS MORNING. WINDS ARE
SUSTAINED AROUND 25 KNOTS WITH GUSTS TO NEAR GALE FORCE. SEAS
HAVE BUILT TO 7 TO 10 FEET AND PER LOCAL SWAN/NWPS THINK SEAS
WILL PEAK AS HIGH AS 12 FEET LATER TODAY INTO TONIGHT...ESPECIALLY
OVER THE CENTRAL WATERS. THERE WILL LIKELY SOME MINOR WATER LEVEL
RISES ALONG THE SOUTHERN PAMLICO SOUND...BUT GIVEN THE RELATIVELY
SHORT DURATION OF STRONG WINDS...EXPECT ONLY A FOOT OR TWO WITH
LIMITED IMPACT AT THIS TIME.
LONG TERM /WEDNESDAY THROUGH SUN/...
AS OF 4 AM TUE...STRONG NORTH WINDS CONTINUE INTO WED AS LOW PRES
TRACKS NORTHEASTWARD OFF THE NC COAST. WINDS WILL BE NEAR GALE FORCE
ESP WEDNESDAY MORNING...BEFORE SLOWLY DIMINISHING AS LOW MOVES AWAY
FROM THE AREA. SEAS WILL REMAIN ELEVATED HOWEVER AS WAVE ENERGY
CONVERTS TO LONGER PERIOD SWELL. THE SEAS WILL FINALLY SUBSIDE BELOW
6 FEET MOST LIKELY BY THURSDAY MORNING. HIGH PRES WILL BE OVERHEAD
THUR WITH LIGHT WINDS...VEERING TO THE WEST AND THEN SW THUR NIGHT
INTO FRI NIGHT AS RETURN FLOW DEVELOPS WITH NEXT APPROACHING COLD
FRONT THIS WEEKEND. THE SW WINDS WILL INC TO NEAR SCA SAT...THEN
SWITCH TO NORTH BEHIND THE COLD FRONT ON SUNDAY. THERE MAY BE SCA
CONDITIONS SUNDAY DEPENDING ON HOW STRONG THE NORTHERLY WINDS
BECOME... WITH MODELS INDICATING AT LEAST SCA GUSTS AND WAVEWATCH IV
SEAS REACHING NEAR 6 FEET.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 4 PM EST
WEDNESDAY FOR NCZ029-044>047-079>081-090-091-094-103-104.
WINTER STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR NCZ092-093-
095-098.
WIND ADVISORY UNTIL 5 AM EST WEDNESDAY FOR NCZ103-104.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR AMZ130-135-150-
152-154.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR AMZ156.
SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...CTC/TL
MARINE...CTC/TLHazardous weather outlook, Jan 28, 4:15 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 415 AM EST TUE JAN 28 2014 NCZ103-104-290915- OUTER BANKS DARE-OUTER BANKS HYDE- 415 AM EST TUE JAN 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090-091-094-290915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-PAMLICO- 415 AM EST TUE JAN 28 2014 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ092-093-095-098-290915- JONES-CRAVEN-CARTERET-ONSLOW- 415 AM EST TUE JAN 28 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:25 AM EST | Wind Advisory | MHX | 10 hr |
Nearby
Gale Warnings in North Carolina, 2014Every gale warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.